Alert archive / Nevada / Flash Flood Warnings in 2025

Flash Flood Warning 3, NWS Elko, NV

September 21, 2025Elko County, Nevada

NWS Elko, NV issued this flash flood warning at Sep 21, 2025, 3:01 PM PDT for Elko County, Nevada. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2025, 3:01 PM PDT (22:01 UTC)
Expired
Sep 21, 2025, 7:01 PM PDT
In force
4 hr
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
None

County Elko County, NV

The radar

The Elko radar (KLRX), 77 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2025-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2025-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2804 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

621 
WGUS55 KLKN 212201
FFWLKN
NVC007-220215-
/O.NEW.KLKN.FF.W.0003.250921T2201Z-250922T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
301 PM PDT Sun Sep 21 2025

The National Weather Service in Elko has issued a

* Flash Flood Warning for...
  West Central Elko County in northeastern Nevada...

* Until 715 PM PDT.

* At 301 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  mainly rural areas of West Central Elko County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Move away from recently burned areas. Life-threatening flooding of 
creeks, roads and normally dry arroyos is likely. The heavy rains 
will likely trigger rockslides, mudslides and debris flows in steep 
terrain, especially in and around these areas.

&&

LAT...LON 4141 11667 4147 11643 4140 11637 4133 11665

FLASH FLOOD...RADAR INDICATED

$$

JB
1 follow-up statement
940 
WGUS75 KLKN 220201
FFSLKN

Flash Flood Statement
National Weather Service Elko NV
701 PM PDT Sun Sep 21 2025

NVC007-220211-
/O.CAN.KLKN.FF.W.0003.000000T0000Z-250922T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Elko NV-
701 PM PDT Sun Sep 21 2025

...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL ELKO COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4141 11667 4147 11643 4140 11637 4133 11665

$$

98

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 1:19 PM PDT, 1 hour 42 minutes earlier. Its key messages:

  • Updated at 1139 AM PDT Sun Sep 21 2025 * Showers and thunderstorms through Sunday evening with some storms possibly severe. * Quiet weather through Wednesday. * Frost over eastern NV Tuesday morning as lows dip well into the 30s. * Precipitation chances increase late in the week.
Area forecast discussion, Sep 21, 1:19 PM PDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Elko NV
119 PM PDT Sun Sep 21 2025

.KEY MESSAGES...

Updated at 1139 AM PDT Sun Sep 21 2025

* Showers and thunderstorms through Sunday evening with some
  storms possibly severe.

* Quiet weather through Wednesday.

* Frost over eastern NV Tuesday morning as lows dip well into the
  30s.

* Precipitation chances increase late in the week.

&&

.DISCUSSION...
(This afternoon through next Sunday)

WEATHER PATTERN OVERVIEW:

Showers and thunderstorms will continue through early evening
hours on Sunday as an upper level trough drags its axis through
the region by early Monday morning. Cooler temperatures and
sufficient forcing are producing efficient hail making convection.
Strong and severe criteria storms are possible through the evening
across the area.

Northerly flow over the region Monday through Wednesday AM in the
eastern flank of a ridge will help dry the region out but also
create frost for portions of central, east-central, and
northeastern NV as overnight lows will dip into the mid 30s in
those locations.

As the ridge pushes east mid week background flow over the area
will shift to southerly in its western flank. Meanwhile another
low pressure system to the southwest will also migrate east and
provide some moisture and forcing over central NV to increase
precipitation chances mainly south of I-80. Beginning Thursday
evening PW values over Nye, southern Lander & Eureka, and White
Pine Counties will increase. CAPE values of near 200-300 J/kg
collocated with LI's of -2 will initiate convective development.
Frontogenesis associated with the system just to the south will
also aid in convective efficiency over central NV. A similar setup
with better moisture on Friday which looks to be the wettest day
associated with this latest system as 0.1-0.2 rainfall
accumulations are forecast for portions of eastern Nye and White
Pine counties. Precipitation continues through Saturday though
moisture values begin to ebb with a dry day and northerly flow
forecast for next Sunday.

FORECAST CONFIDENCE & DEVIATIONS:

Hourly grids were altered for Sunday evening as NBM cleared
convection out of the area ridiculously too soon. Pops grids were
blended using RAP/GFS/Euro to create a more accurate Wx grid
depiction. Model diagnostics used current and previous 12-hr
observations to verify accuracy of models used.

&&

.AVIATION...

Look for ISOLD/SCT -SHRA and ISOLD -TSRA continuing
across the area this evening. Confidence is not high enough to
warrant anything more than VCTS at terminals at KEKO-KENV-KELY-
KTPH. Clouds will scatter out this evening with SKC at all sites
Monday. Winds will be breezy this afternoon with gusts to 20KT.

&&

.FIRE WEATHER...

Showers and thunderstorms were continue over all fire weather
zones through evening hours on Sunday. CWR values suggest more wet
than dry activity for all fire weather zones. The focus of
precipitation will shift more so to fire weather zones 469, 470,
425, and 427 by early evening tonight.

Northerly flow into Monday morning will help keep the area dry
though mid week. Slightly stronger sustained winds (10-15 mph)
over northern fire zones 438, 469, and 470 will be collocated with
RH values well above fire weather criteria on Monday.

&&

.LKN Watches/Warnings/Advisories...
None.
&&

DISCUSSION...99
AVIATION...86
FIRE WEATHER...99

In the hours before

Special weather statement, Sep 21, 2:14 PM PDT, 47 minutes before
Special Weather Statement
National Weather Service Elko NV
214 PM PDT Sun Sep 21 2025

NVZ036-212145-
Northern Lander County and Northern Eureka County NV-
214 PM PDT Sun Sep 21 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN LANDER AND NORTHWESTERN
EUREKA COUNTIES THROUGH 245 PM PDT...

At 214 PM PDT, Doppler radar was tracking a strong thunderstorm near
Argenta, moving northeast at 20 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Dunphy and Mule Canyon Reclamation Project.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4056 11667 4072 11678 4085 11655 4065 11638
TIME...MOT...LOC 2114Z 242DEG 15KT 4068 11664

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

94
Special weather statement, Sep 21, 2:17 PM PDT, 44 minutes before
Special Weather Statement
National Weather Service Elko NV
217 PM PDT Sun Sep 21 2025

NVZ031-212145-
Northern Elko County NV-
217 PM PDT Sun Sep 21 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ELKO COUNTY THROUGH
245 PM PDT...

At 217 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Tuscarora, moving east at 20 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Chicken Creek Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4131 11658 4142 11663 4163 11617 4138 11604
TIME...MOT...LOC 2117Z 249DEG 15KT 4143 11639

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

JB
Special weather statement, Sep 21, 2:23 PM PDT, 38 minutes before
Special Weather Statement
National Weather Service Elko NV
223 PM PDT Sun Sep 21 2025

NVZ033-039-212200-
Southeastern Elko County NV-South Central Elko County NV-
223 PM PDT Sun Sep 21 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ELKO COUNTY THROUGH
300 PM PDT...

At 223 PM PDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of West Wendover, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of east central Elko
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4058 11442 4067 11446 4084 11427 4052 11411
TIME...MOT...LOC 2123Z 252DEG 14KT 4065 11435

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

86
Special weather statement, Sep 21, 2:23 PM PDT, 38 minutes before
Special Weather Statement
National Weather Service Elko NV
223 PM PDT Sun Sep 21 2025

NVZ031-212200-
Northern Elko County NV-
223 PM PDT Sun Sep 21 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ELKO COUNTY THROUGH
300 PM PDT...

At 223 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Contact, moving northeast at 25 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

This storm will remain over mainly rural areas of northeastern Elko
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4161 11464 4174 11476 4199 11441 4178 11418
TIME...MOT...LOC 2123Z 229DEG 20KT 4172 11457

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

JB
Special weather statement, Sep 21, 2:45 PM PDT, 16 minutes before
Special Weather Statement
National Weather Service Elko NV
245 PM PDT Sun Sep 21 2025

NVZ031-212215-
Northern Elko County NV-
245 PM PDT Sun Sep 21 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN ELKO COUNTY THROUGH 315
PM PDT...

At 244 PM PDT, Doppler radar was tracking a strong thunderstorm 22
miles southeast of Contact, moving northeast at 10 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

This storm will remain over mainly rural areas of eastern Elko
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4152 11444 4165 11451 4180 11423 4152 11414
TIME...MOT...LOC 2144Z 243DEG 10KT 4160 11437

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

JB
Special weather statement, Sep 21, 2:55 PM PDT, 6 minutes before
Special Weather Statement
National Weather Service Elko NV
255 PM PDT Sun Sep 21 2025

NVZ036-212230-
Northern Lander County and Northern Eureka County NV-
255 PM PDT Sun Sep 21 2025

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL LANDER AND WEST
CENTRAL EUREKA COUNTIES THROUGH 330 PM PDT...

At 255 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms near Crescent Valley, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Heavy rainfall along with gusty winds could knock down tree
         limbs and blow around unsecured objects. Minor hail damage
         to vegetation is possible.

This storm will remain over mainly rural areas of east central Lander
and west central Eureka Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4027 11650 4035 11663 4057 11640 4041 11619
TIME...MOT...LOC 2155Z 226DEG 12KT 4040 11646

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

98

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 5:21 PM PDTSpecial Weather StatementLKN24 min
Sep 20, 5:47 PM PDTAreal Flood AdvisoryLKNElko, White Pine3 hr
Sep 20, 6:03 PM PDTSpecial Weather StatementLKN27 min
Sep 20, 6:46 PM PDTSpecial Weather StatementLKN29 min
Sep 20, 6:46 PM PDTSpecial Weather StatementLKNHumboldt29 min
Sep 20, 6:54 PM PDTSevere Thunderstorm WarningLKNElko, White Pine36 min
Sep 20, 7:42 PM PDTSpecial Weather StatementLKNHumboldt33 min
Sep 20, 8:47 PM PDTSpecial Weather StatementLKNHumboldt28 min
Sep 21, 12:02 AM PDTAreal Flood AdvisoryLKNElko, Eureka4 hr
Sep 21, 11:35 AM PDTSpecial Weather StatementLKN25 min
Sep 21, 11:36 AM PDTSpecial Weather StatementLKNElko24 min
Sep 21, 11:46 AM PDTSevere Thunderstorm WarningLKNElko17 min
Sep 21, 11:47 AM PDTSpecial Weather StatementLKNEureka28 min
Sep 21, 11:52 AM PDTSevere Thunderstorm WarningLKNElko23 min
Sep 21, 12:04 PM PDTSpecial Weather StatementLKNElko26 min
Sep 21, 12:15 PM PDTSpecial Weather StatementLKN30 min
Sep 21, 12:17 PM PDTSpecial Weather StatementLKNEureka28 min
Sep 21, 12:18 PM PDTSpecial Weather StatementLKN27 min
Sep 21, 12:22 PM PDTSpecial Weather StatementLKN38 min
Sep 21, 12:29 PM PDTSpecial Weather StatementLKN31 min
Sep 21, 12:38 PM PDTAreal Flood AdvisoryLKNElko6 hr
Sep 21, 12:42 PM PDTSpecial Weather StatementLKN33 min
Sep 21, 12:52 PM PDTSpecial Weather StatementLKN23 min
Sep 21, 1:08 PM PDTSpecial Weather StatementLKN37 min
Sep 21, 1:28 PM PDTSpecial Weather StatementLKN32 min
Sep 21, 1:50 PM PDTSpecial Weather StatementLKNElko25 min
Sep 21, 2:04 PM PDTSpecial Weather StatementLKN26 min
Sep 21, 2:12 PM PDTSpecial Weather StatementLKN33 min
Sep 21, 2:14 PM PDTSpecial Weather StatementLKN31 min
Sep 21, 2:17 PM PDTSpecial Weather StatementLKN28 min
Sep 21, 2:23 PM PDTSpecial Weather StatementLKN37 min
Sep 21, 2:23 PM PDTSpecial Weather StatementLKN37 min
Sep 21, 2:45 PM PDTSpecial Weather StatementLKN30 min
Sep 21, 2:55 PM PDTSpecial Weather StatementLKNEureka35 min
Sep 21, 3:05 PM PDTSpecial Weather StatementLKN25 min
Sep 21, 3:07 PM PDTSpecial Weather StatementLKN38 min
Sep 21, 3:11 PM PDTSpecial Weather StatementLKN34 min
Sep 21, 3:15 PM PDTSevere Thunderstorm WarningLKNElko, Eureka30 min
Sep 21, 3:25 PM PDTSpecial Weather StatementLKN35 min
Sep 21, 3:25 PM PDTSpecial Weather StatementLKN35 min
Sep 21, 3:32 PM PDTAreal Flood AdvisoryLKNElko3 hr
Sep 21, 3:32 PM PDTSpecial Weather StatementLKN28 min
Sep 21, 3:37 PM PDTSpecial Weather StatementLKNElko38 min
Sep 21, 3:40 PM PDTSpecial Weather StatementLKNElko35 min
Sep 21, 3:45 PM PDTSpecial Weather StatementLKN30 min
Sep 21, 4:11 PM PDTSpecial Weather StatementLKNEureka34 min
Sep 21, 4:14 PM PDTSpecial Weather StatementLKNEureka31 min
Sep 21, 4:20 PM PDTSpecial Weather StatementLKNLander25 min
Sep 21, 4:38 PM PDTSpecial Weather StatementLKNElko37 min
Sep 21, 4:46 PM PDTSpecial Weather StatementLKNLander29 min
Sep 21, 4:49 PM PDTSpecial Weather StatementLKN26 min
Sep 21, 4:59 PM PDTSpecial Weather StatementLKNEureka31 min

Nearby

Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.